Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 19, 2007, 2:23 PM CST for 4 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2007, 2:23 PM CST (20:23 UTC)
- Expired
- Nov 19, 2007, 7:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 49 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2855 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 192023 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 223 PM CST MON NOV 19 2007 ...HIGH FIRE DANGER IS EXPECTED THROUGH THIS EVENING... .BREEZY SOUTHWEST WINDS WILL INTERACT WITH LOW RELATIVE HUMIDITIES TO PRODUCE HIGH FIRE DANGER ACROSS THE SOUTHWEST PORTIONS OF THE TEXAS PANHANDLE THIS AFTERNOON. TXZ011-012-016-017-200100- /O.NEW.KAMA.FW.W.0011.071119T2023Z-071120T0100Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 223 PM CST MON NOV 19 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE SOUTHWEST PORTIONS OF THE TEXAS PANHANDLE...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. SOUTHWEST WINDS HAVE INCREASED TO AROUND 20 MPH ACROSS THE SOUTHWEST PORTIONS OF THE TEXAS PANHANDLE...WHERE RELATIVE HUMIDITIES HAVE DROPPED TO 10 TO 15 PERCENT. IN ADDITION...LACK OF RECENT RAINFALL HAS RESULTED IN VERY DRY FUELS. THESE CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE AFTERNOON BEFORE WINDS DIMINISH AFTER SUNSET AND RELATIVE HUMDITIES INCREASE. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JOHNSON
1 follow-up statement
000 WWUS84 KAMA 200116 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 716 PM CST MON NOV 19 2007 ...RED FLAG WARNING IS NO LONGER IN EFFECT... .TWENTY FOOT WINDS DIMINISHED AND RELATIVE HUMIDITIES WERE RISING OVER THE SOUTHWEST TEXAS PANHANDLE. THEREFORE...THE RED FLAG WARNING IS NO LONGER REQUIRED. TXZ011-012-016-017-200230- /O.EXP.KAMA.FW.W.0011.000000T0000Z-071120T0100Z/ OLDHAM-POTTER-DEAF SMITH-RANDALL- 716 PM CST MON NOV 19 2007 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE SOUTHWEST TEXAS PANHANDLE. WIND AND RELATIVE HUMIDITY CONDITIONS NO LONGER MEET RED FLAG CRITERIA THIS EVENING...AND WEATHER IS EXPECTED TO IMPROVE TONIGHT. ON TUESDAY...A WARM AND DRY AIRMASS WILL STILL BE PRESENT...AND SHOULD RESULT WITH AN ELEVATED FIRE DANGER. TWENTY FOOT WINDS SHOULD BE LIGHTER ON TUESDAY...HOWEVER...A COLD FRONT WILL MOVE THROUGH THE PANHANDLES DURING THE AFTERNOON...FURTHER COMPLICATING THE FIRE WEATHER CONDITIONS. A FIRE DANGER STATEMENT WILL LIKELY BE REQUIRED FOR TUESDAY. $$ NUNEZ/KRAUSE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 19, 11:31 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Nov 19, 11:31 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1131 AM CST MON NOV 19 2007 .AVIATION... AVIATION CONCERNS WILL BE MINIMAL THROUGH THE TAF PERIOD. THE MAIN CONCERN WILL BE INCREASING SOUTHWEST WINDS THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED AT THE KAMA TERMINAL WHERE SUSTAINED WIND SPEEDS WILL BE NEAR 20KTS...WITH GUSTS AROUND 27KTS. OTHERWISE...WINDS WILL LAY DOWN TO 13KTS OR LESS AFTER 00Z AND WILL GRADUALLY VEER TO THE SOUTHWEST OVERNIGHT. THE WIND SHIFT ASSOCIATED WITH A STRONG COLD FRONT WILL BEGIN TO AFFECT THE PANHANDLES ON TUESDAY. THIS WIND SHIFT WILL AFFECT THE NORTHERN TAF SITES AROUND MIDDAY BUT IS NOT EXPECTED AT KAMA UNTIL LATE AFTERNOON. JOHNSON && .PREV DISCUSSION... /ISSUED 547 AM CST MON NOV 19 2007/ AVIATION... NW FLOW ALOFT WILL GRADUALLY BECOME MORE ZONAL TDA AND TNGT. DRY FETCH LEADS US TO EXPECT LITTLE...IF ANY CLOUD COVER TDA AND TNGT. DEEPENING SFC TROF OVER ERN NM WILL ALLOW SSWLY SFC WINDS TO EXCEED 15 KT TDA...WITH GUSTS AROUND 25 KT EXPECTED. WINDS EXPECTED TO DIMINISH LATE THIS AFTN OR EARLY THIS EVE WHILE BACKING TO SLY...AND THEN VEER TO WSWLY BEFORE SUNRISE TUE. VFR FCST CONTINUES NEXT 24 HOURS. COCKRELL PREV DISCUSSION... /ISSUED 514 AM CST MON NOV 19 2007/ DISCUSSION... DEEP WLY FLOW...ATOP SWLY LOW LEVEL WINDS...WILL STRENGTHEN THE LEE TROF TODAY AND WILL ALLOW TEMPERATURES TO REACH RECORD LEVELS AT MANY LOCATIONS. A MILD NIGHT IS ALSO IN STORE AS WLY AND SWLY LOW LEVEL WINDS PERSIST. FIRST COMPLICATING FACTOR TO FCST PRESENTS ITSELF TUES. MODELS REMAIN SOMEWHAT SLOW IN PROGRESSION OF INITIAL BOUNDARY...AND HAVE ERRED ON THE SIDE OF MOMENTUM WITH THIS PCKG...BRINGING WIND SHIFT SLIGHTLY AHEAD OF MODEL TIMING. THUS...COLD FRONT IS EXPECTED TO ARRIVE TUES AFTN...AND SHOULD IMPACT MAX TEMPS MAINLY IN THE NRN HALF OF FCST AREA. COLD AIR LAGS BEHIND INITIAL BOUNDARY BY A FEW HOURS...WITH STRONG COLD AIR ADVECTION ENSUING TUES EVE. SHRTWV TROF GRAZES NRN HALF OF FCST AREA TUES NIGHT AND WEDS. LIMITED MOISTURE CONFOUNDS MATTERS FURTHER...AND WDSPRD PRECIPITATION SEEMS UNLIKELY. HOWEVER...WILL CONTINUE SLGT CHC POPS FOR NRN HALF ONLY WEDS...WITH POPS DIMINISHING WEDS EVE. VERY STRONG SHRTWV TROF EXPECTED NEAR FOUR CORNERS REGION THURS EVE. AIRMASS APPEARS TO SATURATE FROM TOP DOWN AHEAD OF THIS SYSTEM...WITH TRACK FCST TO PASS OVER THE PANHANDLES. WITH COLD AIRMASS IN PLACE AND THERMODYNAMIC PROFILE ENTIRELY BELOW FREEZING...APPEARS FIRST SIGNIFICANT SNOW MAY OCCUR WITH THIS SYSTEM. GIVEN CONSISTENCY AMONG VARIOUS MODELS IN TIMING AND TRACK OF THIS SHRTWV...HAVE INCREASED POPS FOR THURS EVE THROUGH FRI EVE TO CHC CATEGORY. BEST CHC OF SNOW APPEARS TO BE LOCATIONS ON THE CAPROCK...AND HAVE MAINTAINED WX GRIDS WITH ONLY SNOW THESE AREAS. IN ERN ZONES WILL INCLUDE MIX. SNOW TOTAL GRIDS REFLECT EXPECTED AMTS SHOULD THIS SCENARIO MATERIALIZE. ALTHOUGH CLOUD COVER WILL LINGER...CLOUDS SHOULD DECREASE IN COVERAGE WEDS EVE AND THURS MORN AS SUBSIDENCE BEHIND EXITING SHRTWV ENSUES. MINIMA THURS MORN EXPECTED TO CRATER AS EXTREMELY COLD AIR WILL REMAIN ENSCONCED...AND WINDS BECOME LIGHT. ALTHOUGH BOTH GFS AND ECMWF DEPICT ANOTHER SHRTWV TROF MOVING SWD FROM ID TO NE AZ IN FRI EVE TO SAT TIMEFRAME...THESE MODELS DIVERGE IN ITS SUBSEQUENT DEVELOPMENT. GFS REMAINS PROGRESSIVE...WHILE ECMWF CLOSES AND CUTS OFF THE SYSTEM. AT THIS TIME...WILL SIDE WITH SLOWER ECMWF SOLUTION FOR EVOLUTION OF UPPER AIR PATTERN. FCST SFC PATTERN REMAINS SIMILAR DESPITE THESE DIFFERENCES...AND WILL BRING A WEAK FRONT THROUGH SAT. AS LONGWAVE TROF AGAIN BECOMES ESTABLISHED IN THE CENTRAL CONUS...ANOTHER ARCTIC OUTPOURING IS EXPECTED END OF THIS FCST PCKG. MEX NUMBERS WERE REASONABLE IN EARLY PERIODS. IN LATTER PERIODS...MEX APPEARS ACCELERATED IN TEMPERATURE RECOVERY...AND MAXIMA WERE CONSEQUENTLY REDUCED FROM MEX VALUES. HAVE ALSO LOWERED MAXIMA IN ZONES WHERE SNOW IS FCST...PARTICULARLY SWRN ZONES THURS AND FRI. KRAMAR FIRE WEATHER... DESPITE HUMIDITIES EXPECTED TO FALL BELOW 15 PERCENT THIS AFTN...HAVE DISCONTINUED FIRE WX WATCH AS WINDS ARE NOT EXPECTED TO ACHIEVE RED FLAG CRITERION FOR SUFFICIENT LENGTH OF TIME. WILL ADVISE NEXT SHIFT THAT WINDS BE MONITORED SHOULD RED FLAG WARNING BECOME NECESSARY. KRAMAR && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 24/02
Hazardous weather outlook, Nov 19, 1:00 PM CST, 1 hour 23 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST MON NOV 19 2007 OKZ001>003-TXZ001>020-201200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST MON NOV 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... BREEZY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL RESULT IN ELEVATED FIRE DANGER THROUGH THIS EVENING ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ALSO...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE WILL BE A CHANCE FOR ACCUMULATING SNOWFALL BEGINNING THURSDAY AFTERNOON...AND CONTINUING THROUGH FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
Nearby
Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.